Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 113, NWS Norman, OK

May 24, 20255 counties in Oklahoma

NWS Norman, OK issued this tornado warning at May 24, 2025, 3:57 AM CDT for 5 counties in Oklahoma. It was in force for 48 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2025, 3:57 AM CDT (08:57 UTC)
Expired
May 24, 2025, 4:45 AM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Garvin County, OK, McClain County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:00 AM CDTTSTM WND DMG1 N Stratford, OKSeveral trees down. Time estimated by radar.
May 24, 4:10 AM CDTTSTM WND DMG6 Ene Vanoss, OKLarge tree down into a home in the community of Pickett. Time estimated.
May 24, 4:10 AM CDTTORNADO1 Se Vanoss, OKA home was unroofed just southeast of Vanoss. The tornado moved southeast around 2 miles.
May 24, 4:12 AM CDTHAIL 11 Se Vanoss, OKReport from mPING: Quarter (1.00 in.).
May 24, 4:15 AM CDTHAIL 24 Ne Vanoss, OK
May 24, 4:21 AM CDTTSTM WND GST 771 W Ada, OK
May 24, 4:26 AM CDTTSTM WND GST 771 Wnw Ada, OKTrained spotter measured a wind gust of 77 mph as the storm moved through Ada.
May 24, 4:39 AM CDTHAIL 1.251 S Ada, OKReport from mPING: Half Dollar (1.25 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:29 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

683 
WFUS54 KOUN 240857
TOROUN
OKC049-087-123-125-133-240945-
/O.NEW.KOUN.TO.W.0113.250524T0857Z-250524T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
357 AM CDT Sat May 24 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northeastern Garvin County in southern Oklahoma...
  Southwestern Seminole County in east central Oklahoma...
  Central Pontotoc County in east central Oklahoma...
  Southeastern Pottawatomie County in central Oklahoma...
  Southeastern McClain County in central Oklahoma...

* Until 445 AM CDT.

* At 356 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles northeast of Stratford, moving southeast at 25
  mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Ada, Stratford, Byng, Francis, Fitzhugh, and Vanoss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3486 9700 3496 9684 3489 9649 3467 9655
      3461 9681
TIME...MOT...LOC 0856Z 309DEG 23KT 3488 9687 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Bunker
1 follow-up statement
642 
WWUS54 KOUN 240922
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
422 AM CDT Sat May 24 2025

OKC049-087-125-133-240931-
/O.CAN.KOUN.TO.W.0113.000000T0000Z-250524T0945Z/
Garvin OK-Seminole OK-Pottawatomie OK-McClain OK-
422 AM CDT Sat May 24 2025

...THE TORNADO WARNING FOR NORTHEASTERN GARVIN...SOUTHWESTERN
SEMINOLE...SOUTHEASTERN POTTAWATOMIE AND SOUTHEASTERN MCCLAIN
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3467 9655 3461 9681 3472 9689 3486 9673
      3486 9672 3487 9669 3490 9669 3489 9655
      3487 9653 3487 9652 3489 9650 3489 9649
TIME...MOT...LOC 0921Z 295DEG 24KT 3482 9666 

$$

OKC123-240945-
/O.CON.KOUN.TO.W.0113.000000T0000Z-250524T0945Z/
Pontotoc OK-
422 AM CDT Sat May 24 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR CENTRAL
PONTOTOC COUNTY...

At 421 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ada, moving southeast at 30 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ada, Byng, Francis, and Fitzhugh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3467 9655 3461 9681 3472 9689 3486 9673
      3486 9672 3487 9669 3490 9669 3489 9655
      3487 9653 3487 9652 3489 9650 3489 9649
TIME...MOT...LOC 0921Z 295DEG 24KT 3482 9666 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

Mahale

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 24, 12:20 AM CDT, 3 hours 37 minutes earlier. Its key messages:

  • Updated at 1219 AM CDT Sat May 24 2025
  • Thunderstorm chances continue into the holiday weekend with a chance of severe storms each day
  • Heavy rainfall and flooding may occur especially with a cold front Sunday into Monday
  • Cooler temperatures are possible behind a front early next week.
Area forecast discussion, May 24, 12:20 AM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1220 AM CDT Sat May 24 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1219 AM CDT Sat May 24 2025

 - Thunderstorm chances continue into the holiday weekend with a
chance of severe storms each day

 - Heavy rainfall and flooding may occur especially with a cold
front Sunday into Monday

 - Cooler temperatures are possible behind a front early next
   week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 1219 AM CDT Sat May 24 2025

At the time of this writing, we're seeing some elevated convection
in central Oklahoma, ahead of the main complex which is expected to
arrive at the Kansas / Oklahoma border around 2-3AM. The main
complex of storms will sweep through north central and central
Oklahoma into the morning hours with damaging wind gusts being the
primary risk. Southwest extent of this complex is somewhat uncertain.

The aforementioned complex is expected to leave an outflow boundary
in its wake, which in addition to a sharpening frontal boundary and
a dryline in west Texas will provide a focus for more storm
development later today. South of the front, strong instability
(4000-5000 joules) and deep layer shear (40-50 knots) will support
supercells capable of very large hail, damaging winds, and a low
tornado threat (particularly along any boundaries). Where those
boundaries will end up is uncertain being dependent on effects from
the earlier MCS. Additionally, upper level support appears marginal
which may limit storm coverage.

As we move into tonight, the low level jet ramps up and isentropic
ascent gets going north of the front, allowing for widespread
showers to develop across northern Oklahoma into Kansas. Again, weak
ridging may put something of a dampener on these chances (several of
the CAMs keep this activity either only along our northern periphery
or outside of our forecast area).

Day

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 1219 AM CDT Sat May 24 2025

The forecast for Sunday and Monday is messy, but stormy. Upper
pattern becomes more southwesterly with several waves moving
through. Some lingering boundaries will be around, but details will
depend on previous convection. Sunday once again shows strong
instability and shear, giving a comparable severe risk to Saturday
(at least initially). As convection becomes more widespread, heavy
rainfall will start to become more of a concern Sunday night into
Monday.

Day

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 1219 AM CDT Sat May 24 2025

Once the front is through Monday, precipitation chances taper off
for a bit. Temperatures will be cooler (70s) through midweek. Upper
air pattern continues to look fairly dynamic.

Day

&&

.AVIATION...
(06Z TAFS)
Issued at 1152 PM CDT Fri May 23 2025

Scattered storms have developed across central Oklahoma and are
moving eastward through the next few hours. Meanwhile, a line of
storms will be pushing south into northern Oklahoma during the
early morning hours with highest confidence in timing and impacts
at KPNC/KSWO. Lower confidence exists on how far west storms will
develop along the line into central Oklahoma, but KOKC/KOUN have
a chance for early morning storms. As the storms approach in a few
hours, amendments to timing may be made. Expect large hail and
damaging wind gusts, along with lightning as the main hazards.
Otherwise, low-level wind shear is possible at all sites through
the morning hours. Additional storms may develop during the
afternoon hours late today, but these chances are conditional on
the outcome of storms early this morning. Thus, no mention was
given at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  69  86  64 /  30  30  50  80
Hobart OK         96  68  88  62 /  10  30  50  80
Wichita Falls TX  97  73  93  68 /  10  20  20  70
Gage OK           88  61  79  55 /  10  30  30  80
Ponca City OK     78  63  76  60 /  50  50  60  90
Durant OK         89  73  91  69 /  20  20  20  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...23

In the hours before

Local storm report, May 24, 2:23 AM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
223 AM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     Hail             Del City                35.45N 97.44W
05/24/2025  E1.00 Inch       Oklahoma           OK   Public

            Report from mPING: Quarter (1.00 in.).

0210 AM     Hail             2 SW Spencer            35.48N 97.40W
05/24/2025  E1.00 Inch       Oklahoma           OK   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 24, 2:40 AM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
240 AM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     Hail             Midwest City            35.46N 97.39W
05/24/2025  E1.00 Inch       Oklahoma           OK   Public

            Report from mPING: Quarter (1.00 in.).

0222 AM     Hail             2 SE Choctaw            35.48N 97.24W
05/24/2025  E1.00 Inch       Oklahoma           OK   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 24, 3:20 AM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
320 AM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     Hail             3 SW Pink               35.23N 97.16W
05/24/2025  M1.75 Inch       Cleveland          OK   Broadcast Media

            Golf ball sized hail reported south of SH9
            at 192nd Avenue SE.

&&

21
Local storm report, May 24, 3:22 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
322 AM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     Hail             5 NE Etowah             35.19N 97.12W
05/24/2025  E1.25 Inch       Pottawatomie       OK   Public

            Report from mPING: Half Dollar (1.25 in.).

&&
Local storm report, May 24, 3:33 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
333 AM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     Hail             2 N Norman              35.25N 97.45W
05/24/2025  E1.00 Inch       Cleveland          OK   Public

&&

KS
Local storm report, May 24, 3:51 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
351 AM CDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 AM     Tstm Wnd Dmg     1 SSW Asher             34.98N 96.93W
05/24/2025                   Pottawatomie       OK   Broadcast Media

            Trees blown down over the road.

&&

21

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:04 PM CDTSpecial Weather StatementOUNGarfield, Logan26 min
May 23, 11:18 PM CDTSpecial Weather StatementOUNOklahoma27 min
May 23, 11:24 PM CDTSevere Thunderstorm WarningOUNGarfield, Lincoln, Logan, Noble, Payne51 min
May 23, 11:26 PM CDTSpecial Weather StatementOUNGarfield, Kingfisher, Logan34 min
May 23, 11:40 PM CDTSpecial Weather StatementOUNOklahoma50 min
May 23, 11:59 PM CDTSpecial Weather StatementOUNGrady31 min
May 24, 12:01 AM CDTSpecial Weather StatementOUNLogan59 min
May 24, 12:10 AM CDTSpecial Weather StatementOUNLincoln, Payne35 min
May 24, 12:12 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan35 min
May 24, 12:29 AM CDTSpecial Weather StatementOUNCleveland, McClain31 min
May 24, 12:44 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma, Payne, Pottawatomie46 min
May 24, 12:57 AM CDTSpecial Weather StatementOUNStephens48 min
May 24, 1:01 AM CDTSpecial Weather StatementOUNCleveland44 min
May 24, 1:08 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain37 min
May 24, 1:14 AM CDTSpecial Weather StatementOUNOklahoma31 min
May 24, 1:38 AM CDTSpecial Weather StatementOUNLincoln, Oklahoma37 min
May 24, 1:43 AM CDTSpecial Weather StatementOUNMcClain32 min
May 24, 1:44 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma31 min
May 24, 1:47 AM CDTSpecial Weather StatementOUNGarvin43 min
May 24, 2:08 AM CDTSevere Thunderstorm WarningOUNCleveland, Lincoln, Oklahoma, Pottawatomie52 min
May 24, 2:09 AM CDTSpecial Weather StatementOUNSeminole51 min
May 24, 2:29 AM CDTTornado WarningOUNCleveland, Oklahoma, Pottawatomie31 min
May 24, 2:38 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods67 min
May 24, 2:52 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, Lincoln, McClain, Oklahoma, Pontotoc, Pottawatomie and 1 more38 min
May 24, 2:57 AM CDTSevere Thunderstorm WarningOUNPayne48 min
May 24, 3:17 AM CDTTornado WarningOUNCleveland, McClain, Pottawatomie28 min
May 24, 3:23 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNCleveland, McClain, Pontotoc, Pottawatomie, Seminole52 min
May 24, 3:28 AM CDTSevere Thunderstorm WarningOUNPayne47 min
May 24, 3:33 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Major, Noble and 1 more57 min
May 24, 3:36 AM CDTTornado WarningOUNMcClain, Pontotoc, Pottawatomie, Seminole24 min
May 24, 4:09 AM CDTSpecial Weather StatementOUNGarfield, Kay, Kingfisher, Logan, Noble, Payne66 min
May 24, 4:10 AM CDTSevere Thunderstorm Warning Destructive damage threatOUNCoal, Garvin, Pontotoc50 min
May 24, 4:33 AM CDTTornado WarningOUNCoal, Hughes, Pontotoc26 min
May 24, 4:43 AM CDTSevere Thunderstorm WarningOUNKay, Noble47 min
May 24, 4:53 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Johnston, Pontotoc52 min
May 24, 4:58 AM CDTAreal Flood AdvisoryOUNPontotoc3 hr
May 24, 5:05 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne40 min
May 24, 5:13 AM CDTSpecial Weather StatementOUNKingfisher, Logan47 min
May 24, 5:35 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston27 min
May 24, 5:42 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne, Pottawatomie48 min
May 24, 6:03 AM CDTSpecial Weather StatementOUNHughes27 min
May 24, 6:26 AM CDTSpecial Weather StatementOUNLincoln49 min
May 24, 6:29 AM CDTSpecial Weather StatementOUNHughes31 min
May 24, 6:40 AM CDTRiver Flood WarningOUNPottawatomie, Seminole12 hr
May 24, 6:54 AM CDTSevere Thunderstorm WarningOUNHughes51 min
May 24, 7:03 AM CDTSpecial Weather StatementOUNLincoln42 min
May 24, 7:34 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes41 min
May 24, 9:18 AM CDTAreal Flood AdvisoryOUNAtoka, Coal3 hr

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.